# SDR WRLA96010

- Difficulty date: February 10, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N271WA
- Make and model: Doug MD-11
- Aircraft serial: 48518
- Engine: Pwa PW4462
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor Blade
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CR
- Nature of condition: E
- Precautionary procedure: A, E

## Discrepancy

AT CRUISE/CLIMB TO 31,000 FEET, FLIGHT CREW EXPERIENCED WHAT THEY BELIEVE TO BE A COMPRESSOR STALL ON THE NR 1 ENGINE. ENGINE WAS RETARDED TO FLIGHT IDLE AND REACCELERATED TO CRUISE POWER.  FLIGHT CREW AGAIN REPORTED POSSIBLE COMPRESSOR STALL.  FLT CREW ELECTED TO SHUT ENGINE DOWN AND DIVERT A/C TO RCTP.  AIRCRAFT LANDED W/O FURTHER INCIDENT.  MX PERSONNEL NOTICED METAL DEBRIS IN TAIL PIPE.  ENG BORESCOPE IDENTIFIED ONE 5TH STAGE HIGH PRESSURE COMPRESSOR BLADE BROKEN AND MISSING.  SUBSTANTIAL DAMAGE NOTED IN ALL AREA OF HIGH PRESSURE COMPRESSOR AFT OF 5TH STAGE.  ENG REPLACED, GROUND RUN OK.  A/C RETURN TO SERVICE.  WILL PROVIDE FOLLOW-UP DATA UPON COMPLETION OF INITIAL TEAR DOWN AT ENG REPAIR FACILILTY.(M)
